Alert archive / Illinois / Flash Flood Warnings in 2000
Flash Flood Warning 38, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Aug 17, 2000, 6:39 PM CDT for Perry County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 17, 2000, 6:39 PM CDT (23:39 UTC)
- Expired
- Aug 17, 2000, 9:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Perry County, IL
The radar
The Paducah radar (KPAH), 123 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 454 J/kg
- Mixed-layer CIN
- -313 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 497 m²/s²
- 0-3 km storm-relative helicity
- 556 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 172339 FFWPAH ILC145-180230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 639 PM CDT THU AUG 17 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... PERRY COUNTY IN SOUTHERN ILLINOIS * UNTIL 930 PM CDT * AT 633 PM CDT...RADAR INDICATED TWO TO THREE INCHES OF RAIN HAD FALLEN OVER NORTHERN PERRY COUNTY OVER THE LAST HOUR. * DUE TO THE SLOW MOVING NATURE OF THESE STORMS AND THE REDEVELOPMENT IN THEIR WAKE...FLOODING IS LIKELY...ESPECIALLY NEAR THE TOWN OF RICE. EVEN THOUGH MOST OF THE COUNTY HAS REMAINED DRY...THE HEAVY RAIN WILL LIKELY CAUSE WATER LEVELS ON SWANWICK AND BEAUCOUP CREEKS TO RISE SIGNIFICANTLY AND POSSIBLY EXCEED BANKFULL. * LOCATIONS IN THE WARNING INCLUDE RICE. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. LAT...LON 3816 8915 3796 8921 3796 8956 3818 8954 HOOPER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 2:00 PM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Aug 17, 2:00 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT THU AUG 17 2000 ON THE EARLY AFTERNOON WEATHER MAP...AN AREA OF LOW PRESSURE WAS LOCATED OVER NORTHWESTERN ILLINOIS WITH A COLD FRONT EXTENDING ACROSS NORTHWEST MISSOURI AND EASTERN KANSAS INTO THE TX PANHANDLE. A THUNDERSTORM OUTFLOW BOUNDARY EXTENDED FROM NEAR KCVG TO KHUF TO KMLI. ABUNDANT SUNSHINE AND SOUTHWEST WINDS HAVE RESULTED IN TEMPS WARMING INTO THE 90S OVER THE REGION. THE COMBINATION OF THESE TEMPS AND DEWPOINTS IN THE 70S HAD RESULTED IN HEAT INDEX VALUES OF 105 TO 110. BECAUSE THESE CONDITIONS ARE EXPECTED TO CONTINUE FOR SEVERAL HOURS AFTER THIS PACKAGE IS ISSUED...PLAN ON KEEPING THE HEAT ADVISORY IN EFFECT FOR SOUTHERN PORTIONS OF THE FORECAST AREA FOR THIS EVENING. AIRMASS ACROSS THE QUAD STATE REGION IS QUITE UNSTABLE WITH SURFACE-BASED LI/S GENERALLY AROUND -8 TO -10. HOWEVER...LAPS SOUNDINGS SHOW A WEAK CAP REMAINS IN PLACE OVER THE AREA. MODELS INDICATE THAT THE COLD FRONT WILL MOVE SOUTHEAST INTO NORTHERN PORTIONS OF THE REGION AROUND MIDNIGHT. AS THIS BOUNDARY MOVES INTO THE UNSTABLE AIRMASS... THUNDERSTORMS WILL DEVELOP IN THE REGION AHEAD OF THE FRONT. WHILE MUCH OF THE NORTHERN TWO-THIRDS OF THE FORECAST AREA IS IN SLIGHT RISK...AM HESITANT TO INCLUDE A SEVERE REFERENCE IN JUST THOSE ZONES AS INSTABILITY IS SUFFICIENT TO PRODUCE ISOLATED SEVERE THUNDERSTORMS ACROSS THE SOUTHERN THIRD. THE FRONT AND ASSOCIATED STORMS SHOULD CONTINUE TO MOVE SOUTHEAST AND EXIT THE REGION FRIDAY MORNING. WILL CONTINUE CHANCE POPS ACROSS ENTIRE REGION TONIGHT AND ACROSS SOUTHERN PORTIONS FRIDAY...MAINLY IN THE MORNING. EXPECT COOLER AND DRIER AIR TO BEGIN FILTERING INTO THE AREA FRIDAY WITH THE PLEASANT TEMPERATURES LASTING THROUGH THE WEEKEND. MODELS INDICATE A MID-LEVEL SHORTWAVE TROF WILL MOVE TO NORTHERN ILLINOIS BY SATURDAY NIGHT. LOW LEVEL MOISTURE WILL BE LIMITED WITH THIS SYSTEM. SO CURRENT THINKING IS THAT ONLY WEATHER ASSOCIATED WITH THIS FEATURE WILL BE MORE CLOUDS ON SATURDAY NIGHT AND SUNDAY. THERE MAY ALSO BE A FEW SPRINKLES ACROSS THE NORTHERN PORTIONS OF THE AREA. DUE TO UNCERTAINTY...WILL NOT ADD MENTION OF PRECIP AT THIS TIME. WILL USE A BLEND OF FAN/FWC/MORNING CCF TEMP NUMBERS. .PAH...HEAT ADVISORY THIS EVENING FOR MUCH OF SE MO...FAR SOUTHERN IL...AND MUCH OF WESTERN KY...GENERALLY SOUTH OF A LINE FROM MARBLE HILL MO TO MADISONVILLE KY. JSH
In the hours before
Special weather statement, Aug 17, 5:34 PM CDT, 1 hour 5 minutes before
ILZ075>078-180400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 534 PM CDT THU AUG 17 2000 A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR A PORTION OF SOUTHERN ILLINOIS UNTIL 1100 PM. IN SOUTHERN ILLINOIS...THE WATCH INCLUDES THE FOLLOWING COUNTIES... JEFFERSON...WAYNE...EDWARDS...AND WABASH... THIS INCLUDES THE COMMUNITIES OF MOUNT VERNON AND FAIRFIELD. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 5:19 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 26 min |
Nearby
Flash Flood Warnings in Illinois, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.